Custom Search

News

Thursday 01 February 2001

A case report of olanzapine-induced hypersensitivity syndrome.

By: Raz A, Bergman R, Eilam O, Yungerman T, Hayek T.

Am J Med Sci 2001 Feb;321(2):156-8

Hypersensitivity syndrome is defined as a drug-induced complex of symptoms consisting of fever, rash, and internal organ involvement. The hypersensitivity syndrome is well recognized as being caused by anticonvulsants. Olanzapine is an atypical antipsychotic agent whose side effects include sedation, weight gain, and increased creatinine kinase and transaminase levels. To date, there have been no reports of hypersensitivity syndrome related to this drug. A 34-year-old man developed a severe generalized pruritic skin eruption, fever, eosinophilia, and toxic hepatitis 60 days after ingestion of olanzapine. After termination of olanzapine treatment, the fever resolved, the skin rash was reduced, eosinophil count was reduced to normal, and the transaminase levels were markedly reduced. Clinical features and the results of skin and liver biopsies indicated that the patient developed hypersensitivity syndrome caused by olanzapine.

Use of this site is subject to the following terms of use